Aa
A
A
A
Close
Anxiety Community
23k Members
358304 tn?1409713092

Lexapro Withdrawls... =(

Ive been weaning off my Lexapro kinda fast, and I've only been on it for 2 months.
My question is... is nausea and diarrhea and painful stomach/gas/bloating a side effect of coming off?

2 nights ago I woke up nauseated and threw up once.

Then last night, I went to bed and couldn't sleep ALL night b/c my stomach felt SOOO bloated, just really really bad stomach pain, and I had alot of gas... (kinda embarrasing lol.) and then this morning I had terrible diarrhea, and havnt had much of an appetite all day.

Is this common? and how long will this last?

Thanks so much!
3 Responses
415356 tn?1233320876
I know this is kind of late but I don't think those are withdrawl symptoms. I am experiencing bad withdrawls now and none that you listed except for the GAS ! LOL  I would call the dr.
370181 tn?1428180348
When you say you've been weaning off the Lexapro "kinda fast," exactly how fast are we talking here? And how much were you taking? And did you doc or therapist recommend you stop, and if so, why? And if you decided to stop on your own, why? And were you prescribed this med for depression or GAD? (or both?)

Lexapro does NOT carry the same warning regarding stopping abruptly as many of the other anti-anxiety meds, but it can't hurt to taper off this med. You were only on it for 2 months and I seriously doubt you developed any sort of dependence or even a tolerence for it. I think your underlying anxiety is creating this fear of what your body is going through right now.

Side effects of Lexapro in the GI category CAN include: nausea, diarrhea, dry mouth, loss of appetite, cramps, vomiting, constipation, GAS.................you stated you had pretty much all of these symptoms with the exception of dry mouth. So, do I think this stew of symptoms could POSSIBLY be related to a too fast w/d from Lexapro? Sure. (And do remember, I AM NOT A DOCTOR!!!!!) Do I think you might also POSSIBLY have the flu? YUP! Do I think you should have a consult with your prescriber and discuss these symptoms............yes, and it should have been yesterday! Please don't think I am being mean about this, and I have great compassion for what you're going through, but ONLY your doc can tell you FOR SURE what all these symptoms mean. Perhaps she/he will recommend you take a mild anti-anxiety med to get through the Lexapro come down, if that's what it is or maybe she will recommend some chicken soup and a couple days of bed rest for the flu. Either way, I strongly recommend you take all this back to your doctor.
Good luck and please keep us posted about how you're doing! We're always here and we care.
Peace
Greenlydia  
415356 tn?1233320876
I have been on 20mg of the lexapro for 3 years for GAD. The entire time I kept asking the Dr why I would gain weight every time I went back.. it was very gradual, 2lbs here, 3lbs there.. so she just thought I was sitting around eating all of the time I guess. The worse part of it is that I have Thyroid Disorder (Hypothyroidism) or so they say.. now she is saying that the natural hormone my body is making is "normal" so the medicine I am taking is making it (Hyperthroidism)

Sigh.. She is the one that suggested I change medications and the weaning process.

I am going to see her on the 27th of this month unless I start feeling worse then I will go in before then.

Thank you for replying :) I don't feel so alone.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?